E-ISSN 2534-9821
 

Case Report 


Sitagliptin induced acute pancreatitis: Case report and brief review of literature

Unmesh Takalkar, Ajay Rotte.

Abstract
Background:
Sitagliptin phosphate is a dipeptidyl peptidase IV (DPP-IV) inhibitor used as oral hypoglycemic agent in the treatment of type 2 Diabetes Mellitus. Features of drug induced pancreatitis are temporal sequence, known response pattern and reversible when drug is withdrawn. Acute pancreatitis is a rare known complication of sitagliptin, which can occur at any time after initiation of the drug therapy.
Case summary:
A 32-year old man was presented in medical casualty with acute pain in abdomen. He was a case of T2DM taking tablet of sitagliptin 100 mg/day since last one year. Patient was obese, nonsmoker and not alcoholic. Diagnostic laboratory work up showed glycosylated hemoglobin 6.7%, raised levels of serum amylase (109 u/l Normal range 28-90 U/L) and Lipase (174 U/L Normal range- 0-64 U/L), which favored diagnosis of acute pancreatitis. We stopped his tablet sitagliptin and shifted him to insulin and metformin. Symptomatic treatment was offered and he improved clinically and discharged from the hospital.
Conclusion:
Acute pancreatitis among patients receiving sitagliptin is a rare entity. But physicians should always keep the possibility of sitagliptin-induced pancreatitis during follow up of the patients. Cautious monitoring for development of signs and symptoms of acute pancreatitis in patients receiving sitagliptin is important in long-term management.

Key words: sitagliptin, Diabetes Mellitus, acute pancreatitis


 
ARTICLE TOOLS
Abstract
PDF Fulltext
Print this article Print this Article
How to cite this articleHow to cite this article
Citation Tools
Related Records
 Articles by Unmesh Takalkar
Articles by Ajay Rotte
on Google
on Google Scholar
Article Statistics
 Viewed: 1438
Downloaded: 330
Cited: 0


How to Cite this Article
Pubmed Style

Takalkar U, Rotte A. Sitagliptin induced acute pancreatitis: Case report and brief review of literature. Int J Med Rev Case Rep. 2019; 3(2): 91-93. doi:10.5455/IJMRCR.sitagliptin-induced-acute-pancreatitis


Web Style

Takalkar U, Rotte A. Sitagliptin induced acute pancreatitis: Case report and brief review of literature. http://mdpub.net/?mno=298097 [Access: September 20, 2019]. doi:10.5455/IJMRCR.sitagliptin-induced-acute-pancreatitis


AMA (American Medical Association) Style

Takalkar U, Rotte A. Sitagliptin induced acute pancreatitis: Case report and brief review of literature. Int J Med Rev Case Rep. 2019; 3(2): 91-93. doi:10.5455/IJMRCR.sitagliptin-induced-acute-pancreatitis



Vancouver/ICMJE Style

Takalkar U, Rotte A. Sitagliptin induced acute pancreatitis: Case report and brief review of literature. Int J Med Rev Case Rep. (2019), [cited September 20, 2019]; 3(2): 91-93. doi:10.5455/IJMRCR.sitagliptin-induced-acute-pancreatitis



Harvard Style

Takalkar, U. & Rotte, . A. (2019) Sitagliptin induced acute pancreatitis: Case report and brief review of literature. Int J Med Rev Case Rep, 3 (2), 91-93. doi:10.5455/IJMRCR.sitagliptin-induced-acute-pancreatitis



Turabian Style

Takalkar, Unmesh, and Ajay Rotte. 2019. Sitagliptin induced acute pancreatitis: Case report and brief review of literature. International Journal of Medical Reviews and Case Reports, 3 (2), 91-93. doi:10.5455/IJMRCR.sitagliptin-induced-acute-pancreatitis



Chicago Style

Takalkar, Unmesh, and Ajay Rotte. "Sitagliptin induced acute pancreatitis: Case report and brief review of literature." International Journal of Medical Reviews and Case Reports 3 (2019), 91-93. doi:10.5455/IJMRCR.sitagliptin-induced-acute-pancreatitis



MLA (The Modern Language Association) Style

Takalkar, Unmesh, and Ajay Rotte. "Sitagliptin induced acute pancreatitis: Case report and brief review of literature." International Journal of Medical Reviews and Case Reports 3.2 (2019), 91-93. Print. doi:10.5455/IJMRCR.sitagliptin-induced-acute-pancreatitis



APA (American Psychological Association) Style

Takalkar, U. & Rotte, . A. (2019) Sitagliptin induced acute pancreatitis: Case report and brief review of literature. International Journal of Medical Reviews and Case Reports, 3 (2), 91-93. doi:10.5455/IJMRCR.sitagliptin-induced-acute-pancreatitis